MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FREEDOM CLAMP 10.5MM TO 10.5MM; PIN, FIXATION, THREADED

SMITH & NEPHEW, INC. FREEDOM CLAMP 10.5MM TO 10.5MM; PIN, FIXATION, THREADED
Model Number 71064002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during an orthopedic external fixation, the freedom clamp 10.5mm to 10.5mm.Broke when surgeon tried to tighten it.Instruments were outside the patient.There was no more than 30min delay and procedure was completed with the same device.
 
Additional Manufacturer Narrative
H3, h6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device broke along one of the threads.One of the clamping mechanisms was not returned.The device shows signs of extensive use.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.Damage from misuse or rough handling are likely probable causes of the reported event.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
FREEDOM CLAMP 10.5MM TO 10.5MM
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11522599
Report Number1020279-2021-02223
Device Sequence Number3945658
Product Code JDW
UDI-Device Identifier03596010519252
UDI-Public03596010519252
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K994143
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71064002
Device Catalogue Number71064002
Device Lot Number18EM15851
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2021
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1